MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4251644-03
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the customer: "nurse inserted ivc and took bloods from patient.When cleaning up post-procedure (wearing gloves), b braun introcan safety 20g cannula stabbed r) pointer finger (broken skin and blood present at site of needle penetration), noted that the safety feature failed to activate.Disposed of faulty ivc in sharps container, performed first aid, infection control notified".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number: (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Device history record (dhr): reviewed the device history record for batch number: 24g26g8392 and there were no defect encountered during in process and final control inspection.Evidence at disposal: no samples returned and no photos provided for proper analysis.Problem analysis: limited defect mode described in the complaint description which only stated, "when cleaning up post-procedure (wearing gloves), b braun introcan safety 20g cannula stabbed r) pointer finger (broken skin and blood present at site of needle penetration), noted that the safety feature failed to activate.Disposed of faulty ivc in sharps container, performed first aid, infection control notified".However, there was no further information on the method of handling of the product.As per advised in ifu application, after a successful cannulation; the safety clip will only be activated after metal needle is completely withdraw from the catheter hub.Remove needle by pulling needle straight back with a swift, continuous motion parallel to the skin (minimize rotation of needle).Metal safety clip will automatically attach to needle tip as needle tip exits catheter hub.Dispose of needle immediately into sharps container.Process analysis: review on production process flow as below, cam & ecm machine has online vision system to conduct 100% checking on a relevant critical dimension of a cannula.All the defective parts will be automatically rejected by the machine.The process cards showed no abnormality.The in-line test equipment is also subject of a frequent calibration and a regular verification related to its proper function.Herewith potential malfunctions of the systems would be detected in-time and would be mitigated immediately.Manufacturing control: all the products are subjected to in-process quality controls and final controls inspection on a random sample basis to ensure the product are free from any damages.Herewith a systematic product defect would be detected.Function test (manual) safety clip function: performed safety clip function (test method: 109040) to inspect and test the assembled clip under adverse condition to ensure the clip function ability (test only for safety version and applicable for all the gauges / sizes).Place and hold the housing firmly on a table, while the other hand is to pull the needle with clip completely out of the housing.The needle clip must be blocked and thereafter, the needle is pushed on a stretched rubber glove.The needle tip must not puncture through the glove according to the specifications throughout daily inspection process.The complaint batch passed the clip function test and showed no abnormalities.The clip drag force and end force also showed no abnormality with 0 defect found.Conclusion: as the affected sample was not provided, further evaluation was not possible.Hence, the root cause could not be determined.Complaint is therefore not confirmed.Test result of samples taken from the inventory for the complaint batch.Test results: 82 pieces of samples were tested for clip position according to test method.Results: all passed the clip position of both arms.50 pieces of samples were tested for safety clip function according to test method.Results: 50 pcs passed the clip functional test where clips were able to cover the needle tip/bevel.32 pieces of samples were tested for clip pull strength.Results: all passed.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20791985
Report Number9610825-2024-00852
Device Sequence Number15142186
Product Code MEB
UDI-Device Identifier04046964398971
UDI-Public(01)04046964398971(11)240726(17)290701(10)24G26G8392
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4251644-03
Device Lot Number24G26G8392
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown